Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Bulletin of the American Mathematical Society
Bulletin of the American Mathematical Society
ISSN 1088-9485(online) ISSN 0273-0979(print)

 

A survey of some recent developments in differential topology


Author: S. Smale
Journal: Bull. Amer. Math. Soc. 69 (1963), 131-145
MathSciNet review: 0144351
Full-text PDF

References | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. R. Bott, The stable homotopy of the classical groups, Ann. of Math. (2) 70 (1959), 313-337. MR 110104
  • 2. H. Cartan, Seminar, 1961-1962, Paris.
  • 3. J. Cerf, Travaux de Smale sur la structure des variètès, Seminaire Bourbaki, 1961-1962, No. 230, Paris.
  • 4. A. Haefliger, Differentiable itnbeddings, Bull. Amer. Math. Soc. 67 (1961), 109-112. MR 123337
  • 5. A. Haefliger. Knotted (4k-1)-spheres in 6k-space, Ann. of Math. (2) 75 (1962), 452-466. MR 145539
  • 6. A. Haefliger, Plongements différentiables de variété dans variétés, Comment. Math. Helv. 36 (1962).
  • 7. A. Haefliger and M. Hirsch, Immersions in the stable range, Ann. of Math. (2) 75 (1962), 231-241. MR 143224
  • 8. M. Hirsch, Immersions of manifolds, Trans. Amer. Math. Soc. 93 (1959), 242-276. MR 119214
  • 9. M. Hirsch, On imbedding differentiable manifolds in Euclidean space, Ann. of Math. (2) 73 (1961), 566-571. MR 124915
  • 10. M. Hirsch, The imbedding of bounding manifolds in Euclidean space, Ann. of Math. (2) 74 (1961), 494-497. MR 133136
  • 11. M. Hirsch and R. Palais, unpublished.
  • 12. M. Kervaire and J. Milnor, Groups of homotopy spheres. I, Ann. of Math. (2) (1963) (to appear). MR 148075
  • 13. S. Lefschetz, Topology, Amer. Math. Soc. Colloq. Publ. Vol. 12, Amer. Math. Soc., Providence, R. I., 1930.
  • 14. H. Levine, Singularities of differentiable mappings, I, Mathematisches Institut der Universität, Bonn, 1959.
  • 15. B. Mazur, The theory of neighborhoods, Harvard University.
  • 16. B. Mazur, Simple neighborhoods, Bull. Amer. Math. Soc. 68 (1962), 87-92. MR 137125
  • 17. J. Milnor, Differential topology, Princeton, 1959.
  • 18. J. Milnor, Sommes de variétés différentiables et structures différentiables des sphères, Bull. Soc. Math. France 87 (1959), 439-444. MR 117744
  • 19. J. Milnor, Differentiable manifolds which are homotopy spheres, Princeton, 1959.
  • 20. J. Milnor, Two complexes which are homeomorphic but combinatorial distinct, Ann. of Math. (2) 74 (1961), 575-590. MR 133127
  • 21. J. Milnor, On cobordism, a survey of cobordism theory, Enseignement Math. 111 (1962), 16-23. MR 153020
  • 22. J. Milnor, A procedure for killing homotopy groups of differentiable manifolds, Proc. Sympos. Pure Math. Vol. 3, Amer. Math. Soc., Providence, R. I., 1961. MR 130696
  • 23. M. Morse, The calculus of variations in the large, Amer. Math. Soc. Colloq. Publ. Vol. 18, Amer. Math. Soc., Providence, R. I., 1934. MR 1451874
  • 24. S. P. Novikov, Diffeomorphisms of simply connected manifolds, Dokl. Akad. Nauk SSSR 143 (1962), 1046-1049=Soviet Math. Dokl. 3 (1962), 540-543. MR 158405
  • 25. G. F. Paechter, The groups IIr(V n, m). I, Quart. J. Math. Oxford Ser. (2) 7 (1956), 249-268. MR 131878
  • 26. R. Palais, Local triviality of the restriction map for embeddings, Comment. Math. Helv. 34 (1960), 305-312. MR 123338
  • 27. H. Poincaré, Analysis situs, Collected Works, Vol. 6, Gauthier-Villars, Paris, 1953.
  • 28. L. S. Pontrjagin, Smooth manifolds and their applications in homotopy theory, Trudy Mat. Inst. Steklov 45 (1955)= Amer. Math. Soc. Transl. (2) 11 (1955). MR 115178
  • 29. A. Shapiro, Obstructions to the imbedding of a complex in a euclidean space. I. The first obstruction, Ann. of Math. (2) 66 (1957), 256-269. MR 89410
  • 30. S. Smale, Regular curves on Riemannian manifolds, Trans. Amer. Math. Soc. 81 (1958), 492-512. MR 94807
  • 31. S. Smale, A classification of immersions of the two-sphere, Trans. Amer. Math. Soc. 90 (1959), 281-290. MR 104227
  • 32. S. Smale, The classification of immersions of spheres in euclidean spaces, Ann. of Math. (2) 69 (1959), 327-344. MR 105117
  • 33. S. Smale, The generalized Poincaré conjecture in higher dimensions, Bull. Amer. Math. Soc. 66 (1960), 373-375. MR 124912
  • 34. S. Smale, The generalized Poincaré conjecture in dimensions greater than four, Ann. of Math. (2) 74 (1961), 391-406. MR 137124
  • 35. S. Smale, Differentiable and combinatorial structures on manifolds, Ann. of Math. (2) 74 (1961), 498-502. MR 133133
  • 36. S. Smale, On the structure of 5-manifolds, Ann. of Math. (2) 75 (1962), 38-46. MR 141133
  • 37. S. Smale, On the structure of manifolds, Amer. J. Math, (to appear). MR 153022
  • 38. S. Smale, On gradient dynamical systems, Ann. of Math. (2) 74 (1961), 199-206. MR 133139
  • 39. J. Stallings, Polyhedral homotopy-spheres, Bull. Amer. Math. Soc. 66 (1960), 485-488. MR 124905
  • 40. R. Thorn, Quelques propriétés globales des variétés différentiables, Comment. Math. Helv. 29 (1954), 17-85. MR 61823
  • 41. R. Thorn, Les singularités des applications différentiables, Ann. Inst. Fourier (Grenoble) 6 (1956), 43-87. MR 87149
  • 42. R. Thorn, La classification des immersions d'après Smale, Séminaire Bourbaki, December 1957, Paris.
  • 43. C. T. C. Wall, Classification of (n-1)-connected 2n-manifolds, Ann. of Math. (2) 75 (1962), 163-189. MR 145540
  • 44. A. H. Wallace, Modifications and cobounding manifolds, Canad. J. Math. 12 (1960), 503-528. MR 125588
  • 45. H. Whitney, On regular closed curves in the plane, Compositio Math. 4 (1937), 276-284. MR 1556973
  • 46. H. Whitney, Differentiable manifolds, Ann. of Math. (2) 37 (1936), 645-680. MR 1503303
  • 47. H. Whitney, The self-intersections of a smooth n-manifold in 2n space, Ann. of Math. (2) 45 (1949), 220-246. MR 10274
  • 48. H. Whitney, The singularities of a smooth n-manifold in (2n-1)-space, Ann. of Math. (2) 45 (1949), 247-293. MR 10275
  • 49. Wu Wen Tsun, On the isotopy of C (2n+l)-space, Science Records (N. S.) 2 (1958), 271-275. MR 104272
  • 50. E. C. Zeeman, The generalized Poincaré conjecture, Bull. Amer. Math. Soc. 67 (1961), 270. MR 124906


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9904-1963-10901-5
PII: S 0002-9904(1963)10901-5